Alert archive / California / Freeze Warnings in 2006

Freeze Warning 6, NWS Eureka, CA

November 28, 2006

NWS Eureka, CA issued this freeze warning at Nov 28, 2006, 3:10 PM PST. It took effect at Nov 29, 2006, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2006, 3:10 PM PST (23:10 UTC)
In effect from
Nov 29, 2006, 2:00 AM PST
Expired
Nov 29, 2006, 8:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 282310
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PST TUE NOV 28 2006

...A COLD AIR MASS HAS SETTLED OVER NORTHWEST CALIFORNIA...

CAZ001-291215-
/O.NEW.KEKA.FZ.W.0006.061129T1000Z-061129T1600Z/
REDWOOD COAST-
310 PM PST TUE NOV 28 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. 

A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE
COMBINATION OF PARTIAL CLEARING AND LIGHT WINDS TONIGHT WILL ALLOW
TEMPERATURES TO COOL TO 28 TO 34 DEGREES AT MANY LOCATIONS ALONG
THE REDWOOD COAST.

A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THE FREEZING TEMPERATURES CAN LEAD TO ICE
FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS ARE ADVISED TO
DRIVE WITH EXTREME CAUTION.


$$

CAZ002-291215-
/O.NEW.KEKA.FR.Y.0003.061129T1000Z-061129T1600Z/
MENDOCINO COAST-
310 PM PST TUE NOV 28 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PST WEDNESDAY. 

A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE
COMBINATION OF PARTIAL CLEARING OVERNIGHT AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO COOL TO 32 TO 36 DEGREES AT MANY LOCATIONS
ALONG THE MENDOCINO COAST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


$$

KENNEDY
2 follow-up statements
000 
WWUS76 KEKA 291103
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
303 AM PST WED NOV 29 2006

...A COLD AIR MASS HAS SETTLED OVER NORTHWEST CALIFORNIA...

CAZ001-291600-
/O.CON.KEKA.FZ.W.0006.000000T0000Z-061129T1600Z/
REDWOOD COAST-
303 AM PST WED NOV 29 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE
COMBINATION OF PARTIAL CLEARING AND LIGHT WINDS TONIGHT WILL
ALLOW TEMPERATURES TO COOL TO 26 TO 34 DEGREES AT MANY LOCATIONS
ALONG THE REDWOOD COAST.

A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THE FREEZING TEMPERATURES CAN LEAD TO ICE
FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS ARE ADVISED TO
DRIVE WITH EXTREME CAUTION.

$$

CAZ002-291600-
/O.CON.KEKA.FR.Y.0003.000000T0000Z-061129T1600Z/
MENDOCINO COAST-
303 AM PST WED NOV 29 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

A COLD AIRMASS HAS SETTLED OVER NORTHWEST CALIFORNIA. THE
COMBINATION OF PARTIAL CLEARING OVERNIGHT AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO COOL TO 30 TO 36 DEGREES AT MANY LOCATIONS
ALONG THE MENDOCINO COAST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS76 KEKA 291601
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
801 AM PST WED NOV 29 2006


CAZ001-291715-
/O.EXP.KEKA.FZ.W.0006.000000T0000Z-061129T1600Z/
REDWOOD COAST-
801 AM PST WED NOV 29 2006

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. 

THE FREEZING WANING WILL BE ALLOWED TO EXPIRE. 

$$

CAZ002-291715-
/O.EXP.KEKA.FR.Y.0003.000000T0000Z-061129T1600Z/
MENDOCINO COAST-
801 AM PST WED NOV 29 2006

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$
KENNEDY

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 28, 3:45 AM PST, 11 hours 25 minutes earlier.

Area forecast discussion, Nov 28, 3:45 AM PST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PST TUE NOV 28 2006

.SYNOPSIS...UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST CONTINUES TO
BRING COLD AND UNSTABLE AIR OVER NORTHERN CALIFORNIA. SCATTERED
SHOWERS ASSOCIATED WITH THIS UPPER LEVEL LOW WILL CONTINUE THROUGH
THIS AFTERNOON. AN UPPER LEVEL RIDGE BUILDS OVER THE AREA AS THE
UPPER LEVEL LOW MOVES EASTWARD TONIGHT. THE RIDGE WILL HOLD
WEDNESDAY AND WEAKEN THURSDAY AS A WEAK FRONT APPROACHES THE AREA.
HIGH PRESSURE WILL REBUILD OVER THE NORTHEAST PACIFIC FRIDAY.

&&

.DISCUSSION...MADE VERY LITTLE CHANGE TO THE PREVIOUS SHORT TERM
FORECAST AS THE MOVEMENT OF THE UPPER LEVEL LOW SEEMS ON TRACK. THE
UPPER LEVEL LOW IS CURRENTLY OVER NORTHERN IDAHO WITH A 115 TO 130
KT JET OVER THE WASHINGTON AND OREGON COASTLINE. THIS FEATURE WILL
CONTINUE TO BRING COLD AND UNSTABLE AIR OVER THE FORECAST AREA
TODAY. THE SHOWERS ASSOCIATED WITH THIS UPPER LEVEL LOW WILL LESSEN
IN THE EVENING AS IT MOVES FURTHER EAST.

A HIGH PRESSURE RIDGE WILL BUILD OVER NORTHWEST CALIFORNIA THIS
EVENING AS THE UPPER LEVEL LOW PUSHES EASTWARD. HAVE KEPT THE AREAS
OF FROST IN ZONES ONE AND TWO FOR TONIGHT BUT DID NOT ISSUE A FROST
ADVISORY. THE GROWING SEASON CUT OFF DATE IS JUST TWO DAYS AWAY...ON
NOVEMBER THIRTIETH...AND DO NOT CURRENTLY THINK THE TEMPERATURES
WARRANT AN ADVISORY. THE RIDGE WILL HOLD THROUGH WEDNESDAY.

MODEL SOLUTIONS ARE IN AGREEMENT WITH BRINGING A WEAK FRONT OVER
WASHINGTON AND OREGON THURSDAY. EXPECT THIS FRONT TO JUST CLIP THE
NORTHERN PORTION OF THE CWA AND BRING LIGHT PRECIPITATION TO
NORTHERN DEL NORTE COUNTY THURSDAY AFTERNOON. THE UPPER LEVEL RIDGE
WILL REBUILD ON FRIDAY AND OFFSHORE WINDS WILL DEVELOP BRINGING
WARMER TEMPERATURES AND DRIER WEATHER OVER THE WEEKEND. TH

&&

.AVIATION...SEE TAFS FOR THE LATEST UPDATES AND OBSERVATIONS.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
HAZARDOUS SEAS WARNING IN EFFECT FROM PT ST GEORGE TO PT ARENA OUT
TO 60NM.
SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM PT ST GEORGE TO PT
ARENA 20 TO 60NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:10 PM PSTFrost AdvisoryEKA17 hr

Nearby

Freeze Warnings in California, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.